Alabama, 2001

Damaging Wind in Alabama, July 2, 2001

July 2, 2001 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 2, 9:00 AM CST, 4 hours earlier.

Area forecast discussion, Jul 2, 9:00 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1000 AM CDT MON JUL 02 2001

CURRENT FORECAST LOOKS PRETTY GOOD AS AIR MASS ACROSS THE AREA
REMAINS MOIST AND UNSTABLE.  HIGHEST POPS ALREADY ACROSS THE SOUTH
IN THE VICINITY OF BEST MSTR AXIS.  WILL MONITOR TEMPS FOR POSSIBLE
UPDATES EARLY THIS AFTERNOON BUT AT THIS TIME NO UPDATES PLANNED.

.BHM...NONE.

In the hours before

Special weather statement, Jul 2, 12:30 PM CST, 30 minutes before
ALZ001>038-040>050-022330-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT MON JUL 2 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A COLD FRONT WILL APPROACH EXTREME NORTHERN ALABAMA AND BEGIN LOSING
ITS DEFINITION THROUGH TUESDAY. THE ATMOSPHERE ACROSS THE STATE WILL
REMAIN MOIST AND UNSTABLE...THEREFORE SCATTERED MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
THROUGH TUESDAY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
DEADLY LIGHTNING AND BRIEF HEAVY RAINFALL. THE STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.

WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 1
BIRMINGHAM IS 1
MONTGOMERY IS 1

1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT.

FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
July 2, 1:00 PM CST
Where
Franklin County, Phil Campbell
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
34.350, -87.700

Trees were blown down near Phil Campbell. A piece of roof was torn off the Fellowship Hall Church on SR 237.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257071.